MAUDE Adverse Event Report: BIO-DETEK INCORPORATED ONE STEP PEDIATRIC CPR ELECTRODE

BIO-DETEK INCORPORATED ONE STEP PEDIATRIC CPR ELECTRODE
Model Number 8900-000219-01
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while pacing a patient (age & gender unknown), after removing the electrode pads, burns were found on the patient's skin.Complainant indicated that patient sustained burns to the skin.Information on the severity/degree of the burns was not available.
 
Event or Problem Description
Complainant alleged that while pacing a 2 year old male patient, after removing the electrodes pads, burns were found on the patient's skin.Complainant indicated that patient sustained burns to the skin.Information of the severity/degree of the burns was not available.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.Evaluation results: zoll medical corporation received a pair of electrode pads.However, the electrodes appeared to be in a compromised condition.The electrodes were adhered together and unfortunately, were damaged upon an attempt to separate them for testing.A visual inspection of the electrodes did find evidence that they were used for therapy.Debris was observed on the top corner of the apex pad.The gel on the sternum pad was missing and the conductive plates had some discoloration.Due to the condition of the pads received, it was unsafe to perform any electrical testing.Information from the customer's report that a 2 year old male patient was paced using a setting of 90ma with a rate of 140ppm for 6 to 7 hours is an indication that the device was used incorrectly.Our instruction for use clearly states that the maximum pacing settings are 75ma at 150ppm.The electrode should be replaced after 24 hours or 1 hour of pacing.In this customer's report, the patient was paced for over 6 hours with no evaluation of the patient's skin or change of electrode pads as instructed.Burns of the skin are not unexpected when pacing during extended periods.Analysis of reports of this type has not identified an increase in trend.

Brand Name
ONE STEP PEDIATRIC CPR ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key10369658
Report Number1218058-2020-00059
Device Sequence Number19047567
Product Code MKJ
UDI-Device Identifier10847946016354
UDI-Public10847946016354
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-000219-01
Device Catalogue Number8900-000219-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient Weight13